Narrow Results Clear All
- Device-related Complications 1
- Diagnostic Errors 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Delirium 1
- Medication Safety 2
- MRI safety 1
Search results for "Nurses"
Journal Article > Commentary
Phillips J. AACN Clin Issues. 2005;16:581-592.
The author summarizes factors that contribute to medical error and provides strategies for advanced practice nurses to nurture a culture of safety.
Cases & Commentaries
- Web M&M
Robert Chang, MD, and Scott Flanders, MD; February 2019
A woman was admitted to a hospital's telemetry floor for management of uncontrolled hypertension and palpitations. On the first hospital day, she complained of right arm numbness and weakness and had new difficulty answering questions. The nurse called the hospitalist and relayed the arm symptoms, but not the word-finding difficulty. The hospitalist asked the nurse to call for a neurology consultation. Four hours later, the patient's weakness had progressed; she was now completely unable to move her right arm. At that point, neither the hospitalist nor the neurology consultant had evaluated the patient in person. A stat head CT revealed a large ischemic stroke.
Perspectives on Safety > Perspective
Quality and Safety Challenges in Critical Care: Preventing and Treating Delirium in the Intensive Care Unit
with commentary by Eduard E. Vasilevskis, MD; E. Wesley Ely, MD, MPH; Robert S. Dittus, MD, MPH, Delirium as a Safety Target, December 2012
This piece details a number of evidenced-based practices to help detect, prevent, and treat delirium, which is now seen as a patient safety hazard.
Journal Article > Study
Prospective pilot intervention study to prevent medication errors in drugs administered to children by mouth or gastric tube: a programme for nurses, physicians and parents.
Bertsche T, Bertsche A, Krieg EM, et al. Qual Saf Health Care. 2010;19:e26.
A quality improvement program successfully reduced the incidence of medication administration errors in pediatric inpatients.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.